..Recent blood tests showed very high ion. readings. I have been saying for at least a year I feel generally unwell and I experience several symptoms that could be due to the toxicity. One newish development that is concerning me though is the recent onset of chest pain. It started as a sort of butterfly feeling in the left side but has progressed now to slight pain, no doubt dulled by the amount of codeine I take for hip pain. I would like to ask if anyone else who has potentially defective hips and may have high metal ion counts has had any chest discomfort
That "butterfly" fluttery feeling may be an irregular heart rate or atrial fibrillation. A-fib can cause dizziness, fatigue and shortness of breath and you need to have it checked out. It can also cause angina which is a kind of chest pain. Chest pain is nothing to ignore. Call and make an appt today to get in asap. High blood ion counts may mean that your hip devices are failing or the metal on metal bearings are wearing but not enough to mean that they should be replaced. Groin pain, swelling, worsening walking ability etc., are better signs that something is not well with the device,and if ions are consistently high then they must see their surgeon. High cobalt can lead to cardiomyopathy. Newer hip devices are titanium. Cobalt, chromium and molybdenum are the main constituents of the alloy used in metal on metal bearings. All of these are essential trace elements for humans and are found in the water supply and in food. Measurable metal ion levels are present in the blood and urine of subjects with NO artificial metal devices in the body. Cobalt is the only metallic element in vitamin B12 and is as critical to its function as iron is to hemoglobin. In the past cobalt used to be administered as a supplement for patients with anemia. Molybdenum is a cofactor in amino acid metabolism and in the detoxification of drugs and toxins. Chromium is essential for all the energy functions of the cell. It is part of the cellular structure that potentiates insulin. Chromium deficiency results in diabetes. Some supplements can be high in Chromium so report any and all supplements you use to your Drs as this can cause changes in your blood ions as can industrial exposure. Hexavalent chromium (Cr IV) is released in the high energy reactions of the welding, tanning, chrome plating industry etc. where high temperatures or caustic chemicals are used. Cobalt inhalation occurs in hard metal industry where cobalt is processed. Chromium exposure occurs in the steel, welding and tanning industries. These are all possible ways that blood ions can be high. Discomfort or pain in the hip or with progressively reducing ability to play sport or walk long distances or with a feeling of fullness in the groin, or with swelling of legs or ankle are symptoms that the hip may need revision. I am not sure that your chest discomfort is related to the hip replacements. You do need to have it checked into. It is possible to develop a-fib at any time. Codeine has been known to cause palpitations as well.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 May 2012 • 5 answers
Hip Replacement - I am one week post op from bilateral hip surgery. Numbness is on the site and down
Posted 24 Dec 2013 • 3 answers
Posted 21 Oct 2014 • 3 answers
Posted 16 Dec 2014 • 1 answer
Posted 19 Jan 2015 • 1 answer